Alert archive / Texas / Tornado Warnings in 2024
Tornado Warning 4, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Feb 11, 2024, 1:52 PM CST for Jasper County, Tyler County, Texas. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 11, 2024, 1:52 PM CST (19:52 UTC)
- Expired
- Feb 11, 2024, 2:19 PM CST
- In force
- 27 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Jasper County, TX, Tyler County, TX
The radar
The Lake Charles radar (KLCH), 118 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 11, 2:05 PM CST | HAIL 1 | Spurger, TX | Video on Twitter. |
| Feb 11, 2:15 PM CST | HAIL 1.75 | Spurger, TX | Multiple photos received of hail up to golf ball size in the city of Spurger. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 11, 8:59 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 680 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.1
The text
As transmitted.
505
WFUS54 KLCH 111952
TORLCH
TXC241-457-112030-
/O.NEW.KLCH.TO.W.0004.240211T1952Z-240211T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
152 PM CST Sun Feb 11 2024
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
Eastern Tyler County in southeastern Texas...
Central Jasper County in southeastern Texas...
* Until 230 PM CST.
* At 152 PM CST, a severe thunderstorm capable of producing a tornado
was located near Spurger, or 8 miles southwest of Town Bluff,
moving northeast at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Town Bluff and Spurger around 200 PM CST.
Magnolia Springs around 205 PM CST.
Other locations impacted by this tornadic thunderstorm include
Hillister and Ivanhoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3059 9431 3069 9442 3101 9418 3073 9395
TIME...MOT...LOC 1952Z 231DEG 40KT 3068 9426
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Stigger/872 follow-up statements
278
WWUS54 KLCH 112005
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
205 PM CST Sun Feb 11 2024
TXC241-457-112030-
/O.CON.KLCH.TO.W.0004.000000T0000Z-240211T2030Z/
Tyler TX-Jasper TX-
205 PM CST Sun Feb 11 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CST FOR EAST
CENTRAL TYLER AND CENTRAL JASPER COUNTIES...
At 205 PM CST, a severe thunderstorm capable of producing a tornado
was located near Town Bluff, moving northeast at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Magnolia Springs around 210 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3066 9415 3079 9428 3097 9415 3091 9410
3074 9396
TIME...MOT...LOC 2005Z 231DEG 40KT 3077 9413
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Stigger/87187
WWUS54 KLCH 112019
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
219 PM CST Sun Feb 11 2024
TXC241-457-112029-
/O.CAN.KLCH.TO.W.0004.000000T0000Z-240211T2030Z/
Tyler TX-Jasper TX-
219 PM CST Sun Feb 11 2024
...THE TORNADO WARNING FOR EAST CENTRAL TYLER AND CENTRAL JASPER
COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
A Tornado Watch remains in effect until 300 PM CST for southeastern
Texas.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Lake Charles.
&&
LAT...LON 3066 9415 3079 9428 3097 9415 3091 9410
3074 9396
TIME...MOT...LOC 2017Z 231DEG 40KT 3087 9399
$$
Stigger/87What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Feb 11, 12:31 PM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Feb 11, 12:31 PM CST, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1231 PM CST Sun Feb 11 2024
...New UPDATE...
.UPDATE...
Issued at 1229 PM CST Sun Feb 11 2024
A new tornado watch has been issued across western and central LA
(Tornado Watch #20). This one is in effect until 7 pm. The
previous watch (#18) remains in effect for our SE TX counties
north of I-10.
24
&&
.UPDATE...
Issued at 1107 AM CST Sun Feb 11 2024
Made a quick update to hourly grids to align with recent obs and
expected trends today. Inserted mention for severe storms in
weather grids for areas north of the Highway 190 corridor given
the recent upgrade to Enhanced per SPC's Day 1 outlook. A couple
of severe storms are currently near our far NW zones (mainly Tyler
Co), and these have had a history of producing large hail and
funnel clouds.
24
&&
.SHORT TERM...
(Today through Tuesday night)
Issued at 226 AM CST Sun Feb 11 2024
A warm front roughly bisects the area this morning with showers
and storms along the boundary. This front stretches back to a low
that is over the western fringe of the Texas Hill Country.
Locally, a warm and moist air mass is riding over the cooler near
shore waters with sea fog developing and moving inland. North of
the boundary temps are around 10 degrees cooler. Storms along the
boundary have occasionally produced a few lightning strikes with
the low instability and lack of good upper support. Aloft an upper
low is over NM with a line of strong storms ahead of the
disturbance in central and North Texas.
This morning the weak warm front will continue to slowly lift
north. Showers and storms are expected to continue along the
boundary as this occurs. South of the front, patchy drizzle and
light showers will occur along with sea fog at the coast. While
organized severe weather is not anticipated this morning an
isolated strong storm can not be ruled out along the warm front.
By the middle of the day the front will lift north of the area as
the aforementioned Hill Country surface low draws closer. Diurnal
heating will allow for extra instability which may allow a few
more showers south of the boundary. During the afternoon the
surface low will move across East Texas and into Central
Louisiana. The associated cold front will swing through the region
late afternoon and early evening. A few strong to perhaps severe
storms may occur as a broken line moves through.
Rain chances decrease early in the evening as a cooler and drier
air mass filters in for Lundi Gras. Windy conditions can be
expected Monday and a wind adv will likely be needed.
Winds will decrease into Mardi Gras as high pressure settles in.
05
&&
.LONG TERM...
(Wednesday through Sunday)
Issued at 226 AM CST Sun Feb 11 2024
Forecast for the long range period continues to look generally
benign until the end of the week and into weekend. Underneath a
flat, westerly flow aloft, high pressure at the surface will be
shifting off to the east by WED. Return southerly flow will result
in a little more in the way of cloud cover, along with warmer
temperatures as highs climb into the mid/upper 60s. This WAA regime
will continue into THU, with highs forecast to reach the lower 70s.
Flow aloft transitions to a more SW direction heading into THU night
with the approach of an upstream upper trof. While there continue
to be some differences to contend with, general consensus among
global models and their respective ensembles is for a SFC low to
develop over Deep South TX by FRI morning, with subsequent ENE
movement near/just offshore the TX/LA coasts FRI into SAT. This will
yield widespread rains across the area, beginning as early as late
THU night and persisting into SAT. Pending the eventual track of the
SFC low and location of greatest forcing for ascent, some locally
heavy rains are possible given PWATs progged to exceed the 90th
percentile. The arrival of drier air and waning lift as the upper
trof axis traverses the area will result in rains ending SAT night.
13
&&
.AVIATION...
(18Z TAFS)
Issued at 1107 AM CST Sun Feb 11 2024
IFR to MVFR cigs should improve some through the afternoon.
Convection will continue to develop and move east, with the best
potential at the AEX terminal. Southerly winds will shift westerly
with the passage of a cold front this evening with IFR stratus
anticipated behind the boundary. Cigs should improve toward the
end of the TAF period.
24
&&
.MARINE...
Issued at 226 AM CST Sun Feb 11 2024
Warm and moist southerly winds will continue today. This will
contribute to the formation of fog over the coastal waters, with
localized to areas of dense fog possible. Periods of dense fog
will persist until passage of a cold front this evening into
early Monday. Behind the front, strong offshore flow will develop,
with Small Craft Advisory conditions expected. Winds will begin
to relax by Tuesday as high pressure settles overhead. Winds will
become more easterly by midweek as the surface high moves east.
24/05
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 44 55 33 61 / 80 10 0 0
LCH 45 57 38 61 / 40 0 0 0
LFT 51 60 39 62 / 50 10 0 0
BPT 44 61 39 64 / 10 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory from midnight tonight to midnight CST
Monday night for GMZ430-432-435-436-450-452-455-470-472-475.
&&
SHORT TERM...24
LONG TERM....13
AVIATION...24In the hours before
Special weather statement, Feb 11, 12:07 PM CST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1207 PM CST Sun Feb 11 2024
TXZ180-259-111830-
Northern Jasper TX-Tyler TX-
1207 PM CST Sun Feb 11 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN TYLER AND
NORTHWESTERN JASPER COUNTIES THROUGH 1230 PM CST...
At 1206 PM CST, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Ebenezer, moving northeast at 60 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vegetation and outdoor objects is possible.
Locations impacted include...
Woodville, Colmesneil, Chester, Rockland, Ebenezer, and Sam Rayburn
Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 300 PM CST for southeastern
Texas.
&&
LAT...LON 3106 9456 3105 9449 3103 9447 3111 9407
3102 9400 3068 9458 3101 9465
TIME...MOT...LOC 1806Z 232DEG 51KT 3114 9427
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
Stigger/87Special weather statement, Feb 11, 1:24 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
124 PM CST Sun Feb 11 2024
LAZ027-TXZ260-112000-
Vernon LA-Northern Newton TX-
124 PM CST Sun Feb 11 2024
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL VERNON PARISH IN
WEST CENTRAL LOUISIANA AND NORTHERN NEWTON COUNTIES THROUGH 200 PM
CST...
At 124 PM CST, Doppler radar was tracking a strong thunderstorm over
Burkeville, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Newton, Toledo Bend Dam, Burkeville, Jamestown, Burr Ferry,
Mayflower, Stringtown, Evans, and Wiergate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 300 PM CST for southeastern
Texas. A Tornado Watch also remains in effect until 700 PM CST for
west central Louisiana.
&&
LAT...LON 3115 9338 3071 9367 3086 9387 3117 9370
3118 9360 3117 9358 3119 9355 3120 9354
TIME...MOT...LOC 1924Z 209DEG 36KT 3097 9370
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Stigger/87Local storm report, Feb 11, 1:39 PM CST, 13 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
139 PM CST Sun Feb 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM Hail Warren 30.61N 94.40W
02/11/2024 E1.00 inch Tyler TX Emergency Mngr
Picture on Slack.
&&
NRSThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 7:00 PM CST | Special Weather Statement | LCH | Newton | 30 min |
| Feb 11, 10:57 AM CST | Tornado Warning | LCH | Tyler | 33 min |
| Feb 11, 11:25 AM CST | Tornado Warning | LCH | Tyler | 8 min |
| Feb 11, 12:07 PM CST | Special Weather Statement | LCH | Tyler | 23 min |
| Feb 11, 12:41 PM CST | Severe Thunderstorm Warning | LCH | Tyler | 20 min |
| Feb 11, 1:06 PM CST | Severe Thunderstorm Warning | LCH | Hardin, Tyler | 24 min |
| Feb 11, 1:24 PM CST | Special Weather Statement | LCH | Newton | 36 min |
| Feb 11, 1:28 PM CST | Severe Thunderstorm Warning | LCH | Hardin, Tyler | 32 min |
| Feb 11, 1:31 PM CST | Severe Thunderstorm Warning | LCH | Newton | 29 min |
| Feb 11, 2:30 PM CST | Severe Thunderstorm Warning | LCH | Jasper, Newton | 30 min |
Nearby
Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.